CSN Login
Members Online: 2

You are here

Allergy to cancer?

steven12
Posts: 52
Joined: Dec 2008

Has anybody experienced severe rash and itchy hives which could be considered as an allergy to cancer. Ever since I am battling CC, I'm suffering relatively often severe allergic reaction even when I am not on chemo. Hives are occurring on my arms legs and buttocks. I was intensively trying to find out the reason but with no success. Doctors however are not sure that this is from the cancer. Thanks for any response. Best wishes to everybody,
Steven

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

I have rashes and hives but I think its from me scratching so much because of the dry skin that the chemo seems to be bringing on. My thighs are the usual places it shows up at. Its like an allergic reaction to something, although it goes away pretty quickly. If your immune system is down it may well be the allergic reactions are more easily obtained...Just a guess.......

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

You say you aren't on chemo... are you on any other type of meds? If you are battling CC, how are you battling it... with what sort of treatments? I'm not doctor so I can't rule out the possibility of being allergic to cancer, although I've never ever heard of anyone being diagnosed with an allergy to the disease itself. If anything, you would be allergic to one of the treatments... or, like Buzz said... if the treatments are causing your skin to dry out, then that could cause itching. Add dry skin to nerves/stress and the combination could bring out hives.

Have you tried taking Benedryl to see if that stops the itch and the hives go away?

Hugggggs,

Cheryl

steven12
Posts: 52
Joined: Dec 2008

Thanks everybody for the reply. Lisa, I tried so far couple of different moisturizing creams without much success. Fact is, I am still working, very active at least mentally, not much physically though so stress is definitely not excluded. Also, this problem mostly appears winter time when the humidity is low. I will definitely try Aveeno also what you have suggested.
Cheryl, please read my reply ( which you probably didn't ) on your comment in the Subject: "Treat the CEA or wait?" from Dec.15/08 about my history of CC. Yes, histamines are reducing the itching but not helping much for the hives. Steroids like Dexamethasone ( Decadron ) makes hives disappear right away but as you may know these are suppressing the immune system and not quite recommended, except during chemo.
Thanks and best wishes to everybody,
Steven

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

I know that being stressed out (physically and/or mentally) or upset can definitely bring out hives. The first time in my life I ever broke out in hives was many years ago after an extremely upsetting confrontation with someone. Two days later I had hives all over and they lasted off and on for a few weeks. I also suffer from allergies, but had never had hives as an allergic reaction before then. Since that point, I started regularly breaking out with hives from allergic triggers as well as when I would get stressed. I think the stress did something to my immune system with regard to the allergies. I don't know if antihistamines respond or not to the hives if the hives are actually from stress. Definitely look into Aveeno lotions for itchy skin- I have found they really help with the itching as much or more than do the antihistamine and cortisone creams. Maybe a combination of all could help.
One more thought- if it's from stress on your body, maybe taking a mild anti-anxiety drug could be worth looking into.
Best wishes-
Lisa

MoonDragon's picture
MoonDragon
Posts: 194
Joined: Jun 2005

I remember my doctor telling me to expect reactions and side effects even after the chemo was over that it takes awhile for the chemo to work itself out of your system. My last chemo was 9 months ago and I still see footprints in the sand. Hope you find some answers!

Subscribe to Comments for "Allergy to cancer?"